MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #2 LM/RL -9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #2 LM/RL -9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5630-G-209
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Stryker triathlon size 2 by 8mm thick polyethylene failed to seat in stryker triathlon pkr size 2 base plate.After first polyethylene component was damaged 4 more polyethylene components failed to seat.It was later reported that the total surgical delay was approximately 2 hours with tourniquet in use.Surgeon decided to convert the procedure to a total knee procedure.
 
Additional Manufacturer Narrative
An event regarding seating/locking issues involving a triathlon pkr insert was reported.The event was not confirmed.Method & results: product evaluation and results: review of the device by a material analysis engineer that, ¿damage observed on insert consistent with implantation and explantation processes and common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.¿ clinician review: not performed as this was an intraoperative event.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the event could not be confirmed as the implant was returned damaged and a functional or dimensional inspection could not be conducted.Examination of the device by the material analysis engineer indicated that damage observed is consistent with implantation process.No further investigation for this event is required at this time.If the additional information is received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
TRIATHLON PKR INSERT X3 #2 LM/RL -9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8161476
Report Number0002249697-2018-04046
Device Sequence Number13854582
Product Code HRY
UDI-Device Identifier07613327015850
UDI-Public07613327015850
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number5630-G-209
Device Lot NumberH78274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR